Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 157, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2003, 6:57 PM CDT for Sevier County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2003, 6:57 PM CDT (23:57 UTC)
- Expired
- May 10, 2003, 7:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 143 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -567 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876 WUUS54 KSHV 102357 SVRSHV ARC133-110030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 657 PM CDT SAT MAY 10 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 730 PM CDT * AT 657 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LOCKESBURG...OR ABOUT 11 MILES SOUTHEAST OF DE QUEEN...MOVING EAST AT 50 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO GOLFBALL SIZE AND HAS THE POTENTIAL TO PRODUCE WINDS TO NEAR 65 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 730 PM CDT. LAT...LON 3405 9431 3388 9424 3393 9407 3414 9410 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:55 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 10, 2:55 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT SAT MAY 10 2003 DRY LINE AND COLD FRONT STILL ON SCHEDULE TO MOVE ACROSS CWA TONIGHT. HOWEVER...ATMOSPHERE FAIRLY WELL CAPPED...ESPECIALLY SOUTH OF INTERSTATE 30...SO CONVECTION MAY HAVE A DIFFICULT TIME INITIATING. WILL GIVE MODELS BENEFIT OF DOUBT AND GO WITH CHANCE FORECAST EXCEPT FOR SLIGHT CHANCE SOUTHEAST. CONVECTION FROM I-30 NORTHWARD COULD BE SEVERE...BUT WITH WINDS VEERING AHEAD OF DRYLINE...MAIN THREAT MAY BE HAIL. WILL HOLD ON TO SLIGHT CHANCE POPS SOUTH FOR SUNDAY. THEN SLIGHTLY COOLER AND MUCH DRIER AIR FILTERS INTO ALL OF FORECAST AREA...PROVIDING A LITTLE RELIEF FROM THE SUMMER LIKE CONDITIONS. WILL HOLD ON TO CONVECTION FOR TUESDAY AND WEDNESDAY AS STRONG SHORT WAVE SHIFTS UPPER LEVEL FLOW TO NORTHWEST. THEN DRY THURSDAY THROUGH SATURDAY WITH SEASONAL TEMPS. FORECAST NUMBERS... SHV 068/080 058/082 062 4200 MLU 070/081 058/083 062 4300 TXK 064/078 053/080 059 5000 TYR 066/079 054/081 062 4200 LFK 070/082 059/084 065 3200 .SHV...NONE.
Hazardous weather outlook, May 10, 12:00 PM CDT, 6 hours 57 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THIS AFTERNOON ACROSS OKLAHOMA AND NORTH TEXAS TO THE EAST OF A DRY LINE. THESE STORMS WILL THEN SPREAD EAST ACROSS THE FOUR STATE AREA TONIGHT. SOME OF THESE STORMS WILL BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT OF SEVERE WEATHER...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, May 10, 6:25 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
625 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 5 NW BROKEN BOW OK 1.75 INCH HAIL
05/10/03 MCCURTAIN REPORT FROM FIRE DEPT.
0555 PM 2 N BROKEN BOW OK 1.75 INCH HAIL
05/10/03 MCCURTAIN REPORT FROM LAW ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:34 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 26 min |
| May 10, 6:55 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 65 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.